Ditch Digoxin

People who are prescribed Digoxin and suffer from AF have a 29% increased risk of dying from any cause according to research. The literature that accompanies a prescription for this drug states that it should not be taken by people who suffer from an irregular heart beat or electrical conductivity condition s of the heart. If you read the leaflet completely and you suffer from AF you would not take it any more

13 Replies

oldestnewest
  • And your advice for the alternative is....? I assume you are medically qualified, of course.

  • Bravo!

  • The purpose of communicating these issues is to stimulate debate about a variety of issues impacting on peoples health and wellbeing. It is for each individual to decide for themselves of the relevance what is being communicated and whether to act upon it or not. Thank you for commenting Mr Spat

  • A different title might have sounded like an invitation to debate rather than an instruction! This particular debate has been on this forum several times in the last few months.

    Oh and it's Mrs Pat.

  • Thank you Mrs Pat. I take your point having relooked at the title

  • I spoke to the cardiologist about digoxin last month. He said it was safe to take and even considered increasing my dose.

    My Diltiazem also states "Do not take if you have an irregular heart beat."

  • May I suggest anyone on digoxin ignores this post until they have spoken to their gp.

  • Every drug I have taken carried similar warnings, may cause death, not to be taken with x,y or z. Listen to the Doctors, they generally know best.

  • Every drug carries a risk and a benefit, as does everything we ingest. By all means be aware of the risks but then also consider the risks of NOT taking a prescribed drug.

    Yes talk to your doctors if you are prescribed a drug you are not happy about taking and ask about the alternatives, in the end it is your body and you have control, that also means taking response ability for yourself.

  • When I questioned a drug I was taking my doc said we treat the individual and consider the positives against the negatives but you always have the right to refuse as long as you make an informed choice. I have Lqts so my cardiologist told me not to take anything unless I talk to him first or look on the credible meds list

  • michaelegan

    I was on Digoxin (61.5 micro gms, which to me sounds tiny amount) however after reading the various results coming from research being carried out with respect to statistics indicating an increase in death rate for those using the drug I asked my cardiologist about it,

    all he said is "if you don't feel happy about using it that is OK to stop" which I did.

  • Thanks for cheering me up, I take Digoxin for irregular heart beat, and no problems,

    still going strong.

  • Much of the problem is caused by other drugs that interact with it such as quinidine, flecainide, verapamil, amiodarone, and others. Many patients are also prescribed diuretics that can cause potassium loss. Low levels of potassium in the body increase the risk of digitalis toxicity.

    The pharmacy I go to are very good at noting drugs that can cause interactions.

You may also like...